Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 295, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 27, 2007, 2:19 PM CDT for Hinds County, Mississippi. It was in force for 41 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2007, 2:19 PM CDT (19:19 UTC)
- Expired
- Jun 27, 2007, 3:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Hinds County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 25 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 2:20 PM CDT | TSTM WND DMG | Clinton, MS | TWO TREES DOWN ON OWENS ROAD. |
| Jun 27, 2:30 PM CDT | HAIL 0.75 | 5 Sw Downtown Jackson, MS | PENNY SIZED HAIL REPORTED AT MCDOWELL AND RAYMOND ROAD. |
| Jun 27, 2:55 PM CDT | TSTM WND DMG | 4 Sw Byram, MS | ONE TREE AND OTHER LARGE LIMBS DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.3 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1382 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 784 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 271919
SVRJAN
MSC049-272000-
/O.NEW.KJAN.SV.W.0295.070627T1919Z-070627T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
219 PM CDT WED JUN 27 2007
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HINDS COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...JACKSON...CLINTON...
* UNTIL 300 PM CDT
* AT 219 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR JACKSON...AND
MOVING SOUTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
JACKSON AT 220 PM CDT
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3233 9039 3240 9026 3240 9021 3231 9016
3230 9019 3226 9021 3220 9019 3215 9026
3205 9024 3205 9026
$$1 follow-up statement
000
WWUS54 KJAN 271937
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
235 PM CDT WED JUN 27 2007
MSC049-272000-
/O.CON.KJAN.SV.W.0295.000000T0000Z-070627T2000Z/
HINDS MS-
235 PM CDT WED JUN 27 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR HINDS COUNTY...
AT 235 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR JACKSON...MOVING SOUTHEAST AT
10 MPH.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3233 9039 3240 9026 3240 9021 3231 9016
3230 9019 3226 9021 3220 9019 3215 9026
3205 9024 3207 9026
$$
WILKINSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 10:57 AM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jun 27, 10:57 AM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1057 AM CDT WED JUN 27 2007 .DISCUSSION...FORECAST LOOKS TO BE ON TRACK. THE COOL POCKET NOTED IN THE TROP IS OVER THE SERN HALF OF THE CWA AND THIS SHOULD HELP SHRA AND TSRA TO GET GOING PRETTY SOON. CU IS STILL TO BUILD OVER THE ERN HALF OF THE CWA AND IT APPEARS THAT OUR FIRST SHRA ARE NOW DEVELOPING OVER COVINGTON COUNTY. THIS ACTIVITY SHOULD INCREASE THROUGH THE REST OF THE DAY. THE GRIDS CURRENTLY SHOW THIS WITH SHRA TILL ONE OVER THE ERN HALF OF THE CWA AND SWITCHING OVER THE SHRA AND TSRA AFTER THAT OVER THE ENTIRE AREA. IT DOES APPEAR THAT THE LOCATIONS WITH THE GREATEST CHANCE FOR RAIN WILL BE EAST OF I 55. ALSO THE AREAS WEST OF I 55 WILL LIKELY SEE CONVECTION HOLD OFF UNTIL MID TO LATE AFTERNOON WITH THE SW LIKELY BEING THE LATEST TO SEE ANY CONVECTION. STRONG TO SEVERE DOES NOT SEEM VERY LIKELY BUT THE MICROBURST CHECKLIST IS SHOWING A SLIGHT CHANCE FOR DOWNBURST IN THE SE. THE BIGGEST CONCERN WILL BE TORRENTIAL RAIN AS THESE STORMS WILL BE SLOW MOVING AND CAPABLE OF DROPPING AN INCH OR TWO IN A VERY SHORT TIME. WILL UPDATE ZONES FOR MORNING WORDING. && .AVIATION...MAIN AVIATION CONCERN TODAY WILL BE CONVECTION. CEILINGS WILL STILL LIKELY REMAIN IN VFR STATUS BUT TEMPO MVFR RIGHT AROUND 3K FT MAY OCCUR...NOT TOO CONFIDENT ABOUT THAT THOUGH. THE MAIN PROBLEM WILL BE VISBIES WITH ANY TSRA. IFR TO LIFR STATUS WILL BE POSSIBLE AT SITES WHERE TSRA MOVE OVER. WITH AN ABUNDANT AMOUNT OF MOISTURE AVAILABLE THESE STORMS WILL DROP TORRENTIAL AMOUNTS OF RAIN WHICH WILL CAUSE VISBIES TO DROP TO OR BELOW 1SM EASILY. SHRA AND TSRA WILL BE POSSIBLE FROM 17/18Z THROUGH 02Z. THIS CONVECTION WILL START OVER CNTRL AND ERN MS AND EXPAND WWRD. IF CONVECTION FIRES TOO EARLY THEN SITES MEI/GTR/HBG/JAN COULD SEE SHRA AND TSRA OVER WITH BEFORE 00Z. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 91 72 91 71 / 51 35 38 18 MERIDIAN 92 69 92 69 / 55 20 36 17 VICKSBURG 92 71 91 71 / 30 48 37 21 HATTIESBURG 91 71 90 71 / 55 24 49 16 NATCHEZ 90 71 89 70 / 29 35 46 21 GREENVILLE 92 71 91 70 / 50 51 35 29 GREENWOOD 92 72 91 71 / 50 36 36 23 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CAB
Hazardous weather outlook, Jun 27, 4:21 AM CDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 421 AM CDT WED JUN 27 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 280930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 421 AM CDT WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. CME
In the hours before
Special weather statement, Jun 27, 12:54 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1254 PM CDT WED JUN 27 2007 MSZ072-271825- MARION MS- 1254 PM CDT WED JUN 27 2007 A STRONG THUNDERSTORM CAPABLE OF PRODUCING TORRENTIAL RAINFALL WAS LOCATED 4 MILES SOUTHEAST OF BUNKER HILL AT 1252 PM CDT...MOVING WEST AT 5 MPH. VERY HEAVY RAIN IS POSSIBLE WITH THIS STORM AND A QUICK INCH MAY FALL IN LESS THAN 15 MINUTES WITH HOURLY RAINFALL TOTAL NEAR 2 INCHES. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN MARION COUNTY...INCLUDING THE CITY OF COLUMBIA...SHOULD MONITOR THIS STORM CLOSELY. BANNAN
Special weather statement, Jun 27, 1:50 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 150 PM CDT WED JUN 27 2007 MSZ053-054-271920- CLAIBORNE MS-COPIAH MS- 150 PM CDT WED JUN 27 2007 ...SIGNIFICANT WEATHER ALERT FOR COPIAH AND CLAIBORNE COUNTIES... A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL TO THE SIZE OF DIMES...GUSTY WINDS NEAR 50MPH AND VERY HEAVY RAIN WAS LOCATED 4 MILES EAST OF PEYTON AT 150 PM CDT...MOVING SOUTHWEST AT 10 MPH. PEOPLE IN CLAIBORNE AND COPIAH COUNTIES SHOULD MONITOR THIS STORM CLOSELY. BANNAN
Special weather statement, Jun 27, 2:06 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 206 PM CDT WED JUN 27 2007 MSZ048-271950- HINDS MS- 206 PM CDT WED JUN 27 2007 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER CLINTON AT 206 PM CDT...MOVING SOUTHWEST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN HINDS COUNTY...INCLUDING THE CITY OF CLINTON...SHOULD MONITOR THIS STORM CLOSELY. WILKINSON
Special weather statement, Jun 27, 2:10 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 210 PM CDT WED JUN 27 2007 MSZ035-036-271955- HOLMES MS-HUMPHREYS MS- 210 PM CDT WED JUN 27 2007 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER THORNTON AT 210 PM CDT...MOVING NORTHWEST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN HOLMES AND HUMPHREYS COUNTIES...INCLUDING THE CITY OF THORNTON...SHOULD MONITOR THIS STORM CLOSELY. WILKINSON
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 6:20 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 25 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.